Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Burlington, VT

August 5, 2016Clinton County, New York

NWS Burlington, VT issued this special weather statement at Aug 5, 2016, 10:11 PM EDT for Clinton County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 10:11 PM EDT (02:11 UTC)
Expired
Aug 5, 2016, 11:15 PM EDT
In force
64 min
Issued by
NWS Burlington, VT

County Clinton County, NY

The radar

The Burlington radar (KCXX), 81 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS81 KBTV 060211
SPSBTV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 PM EDT FRI AUG 5 2016

NYZ026>031-087-060315-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-EASTERN
CLINTON-WESTERN CLINTON-
1011 PM EDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...EAST
CENTRAL ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...

AT 1009 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LAWRENCEVILLE... MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM, ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
BANGOR...CHATEAUGAY...BRUSHTON...BURKE...MERRILL...LAWRENCEVILLE...
LYON MOUNTAIN...ELLENBURG DEPOT...CHURUBUSCO...DICKINSON...MOIRA...
ELLENBURG...MALONE...CONSTABLE...HOPKINTON...EARLVILLE...
CHASM FALLS...OWLS HEAD...WHIPPLEVILLE...ELLENBURG CENTER.

THOSE ATTENDING THE FRANKLIN COUNTY FAIR IN MALONE ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4474 7370 4463 7469 4483 7476 4500 7397
      4500 7377
TIME...MOT...LOC 0209Z 253DEG 33KT 4475 7457 

$$

LOCONTO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:30 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 5, 9:30 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
930 PM EDT Fri Aug 5 2016

.SYNOPSIS...
A cold front across southeastern Ontario and the eastern Great Lakes
region will move eastward bringing scattered showers and a few
thunderstorms to the North Country overnight. Showers will redevelop
with daytime heating on Saturday, mainly affecting central and
eastern Vermont before exiting to the east. High pressure building
in from the west in the wake of the front will provide more
seasonable temperatures and drier weather conditions Sunday and
Monday. South winds brings higher humidity on Tuesday, followed by
the next chance for showers and thunderstorms on Wednesday as the
next cold front approaches from the west.

&&

.NEAR TERM /UNTIL 10 AM SATURDAY MORNING/...
As of 930 PM EDT Friday...scattered showers across the St
Lawrence valley with few embedded thunderstorms and isolated
strong storms with greatest threat of strong gusty wind will
continue to move eastward further over the north country for the
next few hours. Expect isolated areas with some instability to
diminish overnight, with less chance for storms to become strong.
Prefrontal trough will continue to affect the north country,
followed by cold front, producing mostly scattered showers and
isolated thunderstorms throughout the night.

Previous Discussion...Overall trends for increase in clouds,
keeping temperatures mild over northern NY and into the Champlain
Valley, with showers and scattered thunderstorms. Southerly winds
generally 5 to 15kts continue with gusts in channeling effects of
valleys.

Onset of diurnal cooling cycle should limit overall intensity and
coverage of convection as CAPE values become marginal as surface
cold front and prefrontal trough moves into northern NY. Generally
carried 30-50 PoPs overnight, and weak lapse rates suggest not
much potential for any severe storms. Overnight lows in the mid
60s, except locally in the lower 70s in the Champlain Valley with
south winds continuing through the night. Could see some patchy
fog central/ern VT ahead of any shower activity, and included in
the forecast for the climo favored river valleys.

Saturday will feature cold front shifting ewd from far nern NY
and the Champlain Valley at 12Z, to the CT river valley by 18Z or
so. With daytime heating, may see regeneration of shower/t-storm
activity, which would most likely affect our central/ern VT
counties before exiting into NH. Thus, highest PoPs are across ern
counties for any precipitation. Otherwise, will see winds SW
becoming W-NW with frontal passage, and 2-m dewpoints falling into
the upr 50s from the Champlain Valley wwd by mid afternoon. Highs
on Saturday generally upr 70s to lower 80s, except mid 80s in the
CT river valley with that region on wrn periphery of thermal ridge
axis before FROPA.

&&

.SHORT TERM /10 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 330 PM EDT Friday...Saturday night and Sunday night will
feature surface high pressure building into the North Country, but
still an upper level trough over the region. Best chance for
showers and thunderstorms will be Sunday across our Northern zones
with a stronger shortwave tracking along the international border.
Temperatures will trend cooler and be just a bit cooler than
seasonal normals during this timeframe.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 330 PM EDT Friday...On Monday aforementioned upper level
trough will finally push eastward and we will have an upper level
and a surface ridge building over the area. Dry and warmer weather
will be the main story for Monday through Tuesday night. The next
weather we can expect for this part of the country will be
Wednesday into Wednesday night with a cold front moving across the
area bringing showers and thunderstorms to the area. From Thursday
onward drier and cooler weather is expected with another ridge of
surface high pressure in place.

&&

.AVIATION /02Z Saturday THROUGH Wednesday/...
Through 00Z Sunday...VFR conditions are expected overall for the
TAF period. Cold front near the St Lawrence Valley continues to move
eastward, bringing isolated/scattered showers and thunderstorms
into Northern NY 00-04Z, and across VT mainly 04-12Z. Carried
VCSH at all TAF sites with a small window of VCTS given location
and timing uncertainty of isolated/scattered convective storms
overnight. May see some patchy fog development at MPV, and carried
LIFR/1SM BR at MPV for the 06-12Z Saturday period.

Additional shower/thunderstorm development is possible after 16Z
Saturday associated with daytime heating but have to opted to keep
out of the TAFs for now. Will also see SW winds late tonight
becoming NW during the mid to late morning hours on Saturday.

Outlook 00Z Saturday through Wednesday...
Showers and thunderstorms possible, mainly central/Eastern VT
mid-late afternoon hours on Saturday, with localized/brief MVFR to
IFR conditions. Thereafter, surface high pressure across the Great
Lakes in control with mainly VFR/fair weather conditions. May see
intervals of nocturnal fog, mainly at SLK/MPV during 06-12Z
periods. Next frontal system brings potential for scattered
showers and thunderstorms across the region Wednesday
aftn/evening.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Banacos
NEAR TERM...Banacos/KGM
SHORT TERM...Neiles
LONG TERM...Neiles
AVIATION...Banacos/MV
Hazardous weather outlook, Aug 5, 3:33 AM EDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
333 AM EDT FRI AUG 5 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-060745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
333 AM EDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 8:31 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT FRI AUG 5 2016

NYZ026-029-087-060115-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-NORTHERN ST.
LAWRENCE-
831 PM EDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...

AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OGDENSBURG...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...NORFOLK...MADRID...NORWOOD...HEUVELTON...
CHIPMAN...MORLEY...LISBON...PIERREPONT...DE PEYSTER...RENSSELAER
FALLS...WEST POTSDAM...WEST PARISHVILLE...WEST PIERREPONT...HANNAWA
FALLS...NORTH RUSSELL...NORTH STOCKHOLM...PYRITES AND RAYMONDVILLE.

LAT...LON 4470 7550 4471 7547 4474 7545 4473 7543
      4475 7540 4476 7542 4477 7541 4478 7536
      4482 7530 4483 7530 4484 7488 4462 7494
      4447 7507 4460 7564
TIME...MOT...LOC 0030Z 270DEG 27KT 4471 7548

KGM
Special weather statement, Aug 5, 9:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
922 PM EDT FRI AUG 5 2016

NYZ026-027-029-030-087-060215-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-
922 PM EDT FRI AUG 5 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
LAWRENCE AND NORTHWESTERN FRANKLIN COUNTIES...

AT 921 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER MORLEY...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...NORFOLK...MADRID...NORWOOD...COLTON...
HEUVELTON...BRUSHTON...LAKE OZONIA...CARRY FALLS RESERVOIR...
MORLEY...LAWRENCEVILLE...CHIPMAN...HELENA...BRASHER FALLS...
DICKINSON...LISBON...LOUISVILLE...MOIRA AND PIERREPONT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4492 7444 4434 7459 4465 7553 4487 7519
      4490 7512 4489 7512 4493 7508
TIME...MOT...LOC 0121Z 268DEG 27KT 4466 7514

MV
Special weather statement, Aug 5, 10:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1011 PM EDT FRI AUG 5 2016

NYZ026>031-087-060315-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-EASTERN
CLINTON-WESTERN CLINTON-
1011 PM EDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...EAST
CENTRAL ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...

AT 1009 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LAWRENCEVILLE... MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM, ALONG WITH
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
BANGOR...CHATEAUGAY...BRUSHTON...BURKE...MERRILL...LAWRENCEVILLE...
LYON MOUNTAIN...ELLENBURG DEPOT...CHURUBUSCO...DICKINSON...MOIRA...
ELLENBURG...MALONE...CONSTABLE...HOPKINTON...EARLVILLE...
CHASM FALLS...OWLS HEAD...WHIPPLEVILLE...ELLENBURG CENTER.

THOSE ATTENDING THE FRANKLIN COUNTY FAIR IN MALONE ARE IN THE PATH
OF THIS STORM AND SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4474 7370 4463 7469 4483 7476 4500 7397
      4500 7377
TIME...MOT...LOC 0209Z 253DEG 33KT 4475 7457

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:31 PM EDTSpecial Weather StatementBTVSt. Lawrence44 min
Aug 5, 9:22 PM EDTSpecial Weather StatementBTVSt. Lawrence53 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.